Alert archive / Texas / Flash Flood Watches in 2011
Flash Flood Watch 1, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood watch at Oct 8, 2011, 4:47 AM CDT for 12 counties in Texas. It took effect at Oct 8, 2011, 9:30 AM CDT. It was in force for 27 hr.
The area
The counties it named.
The facts
- Issued
- Oct 8, 2011, 4:47 AM CDT (09:47 UTC)
- In effect from
- Oct 8, 2011, 9:30 AM CDT
- Expired
- Oct 9, 2011, 12:13 PM CDT
- In force
- 27 hr
- Issued by
- NWS Midland/Odessa, TX
- Flood severity
- None
Counties Borden County, TX, Crane County, TX, Dawson County, TX, Ector County, TX, Glasscock County, TX, Howard County, TX, Martin County, TX, Midland County, TX, Mitchell County, TX, Reagan County, TX, Scurry County, TX, Upton County, TX
The radar
The Midland/Odessa radar (KMAF), 46 km from the middle of the area, began a volume at 09:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 9.8 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 493 J/kg
- Mixed-layer CIN
- -177 J/kg
- Mixed-layer LCL
- 2174 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
845 WGUS64 KMAF 080947 FFAMAF URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 447 AM CDT SAT OCT 8 2011 ...HEAVY RAINFALL IS EXPECTED AGAIN LATE SATURDAY NIGHT THROUGH SUNDAY AFTERNOON... .THE FIRST PORTION OF A STRONG UPPER LEVEL STORM SYSTEM WILL MOVE INTO THE LEE OF THE ROCKIES THIS AFTERNOON NEAR EASTERN COLORADO. MEANWHILE...ANOTHER UPPER LEVEL DISTURBANCE WILL APPROACH SOUTH CENTRAL NM. A STATIONARY BOUNDARY IS EXPECTED TO BE DRAPED ACROSS THE WESTERN LOW ROLLING PLAINS AND EASTERN PERMIAN BASIN LATE TOMORROW NIGHT. MOISTURE WILL REMAIN IN PLACE ALONG AND JUST EAST OF THIS BOUNDARY. BOTH THE UPPER LEVEL DISTURBANCE AND STATIONARY BOUNDARY WILL COMBINE LATE SATURDAY NIGHT THROUGH EARLY SUNDAY MORNING TO PRODUCE HEAVY RAINFALL ACROSS THE PERMIAN BASIN AND WESTERN LOW ROLLING PLAINS. TXZ047-048-051>053-062-063-069-070-082000- /O.NEW.KMAF.FF.A.0001.111009T0000Z-111010T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BORDEN-SCURRY-MARTIN-HOWARD-MITCHELL-MIDLAND-GLASSCOCK-UPTON- REAGAN- INCLUDING THE CITIES OF...SNYDER...STANTON...BIG SPRING... COLORADO CITY...MIDLAND...GARDEN CITY...MCCAMEY...RANKIN... BIG LAKE 447 AM CDT SAT OCT 8 2011 ...FLASH FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF WEST TEXAS...INCLUDING THE FOLLOWING AREAS...BORDEN...GLASSCOCK...HOWARD...MARTIN... MIDLAND...MITCHELL...REAGAN...SCURRY AND UPTON. * FROM THIS EVENING THROUGH SUNDAY EVENING * A STRONG UPPER LEVEL DISTURBANCE WILL PASS OVER A STATIONARY BOUNDARY EARLY SUNDAY MORNING RESULTING HEAVY RAINFALL ACROSS THE REGION. * INDIVIDUALS SHOULD MONITOR THE WEATHER SITUATION CLOSELY. DO NOT ATTEMPT TO DRIVE YOUR VEHICLE OVER WATER COVERED ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
4 follow-up statements
963 WGUS64 KMAF 081430 FFAMAF URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 930 AM CDT SAT OCT 8 2011 ...HEAVY RAINFALL AND FLOODING WILL BE POSSIBLE ACROSS MUCH OF THE PERMIAN BASIN AND THE WESTERN LOW ROLLING PLAINS THIS WEEKEND... .A STRONG UPPER LEVEL STORM SYSTEM WILL CONTINUE TO SPIN ACROSS THE SOUTHERN ROCKY MOUNTAINS TODAY AND TONIGHT...BEFORE LIFTING NORTHEASTWARD TOWARD THE NORTHERN PLAINS SUNDAY AND SUNDAY NIGHT. SOUTHWESTERLY FLOW ALOFT AND A STATIONARY FRONTAL BOUNDARY WILL CONTINUE TO PROVIDE FOCUS FOR ADDITIONAL SHOWERS AND THUNDERSTORMS ACROSS MUCH OF THE PERMIAN BASIN AND THE WESTERN LOW ROLLING PLAINS THROUGH THIS AFTERNOON. AN ADDITIONAL DISTURBANCE ROUNDING THE BASE OF THE UPPER LEVEL STORM SYSTEM IS EXPECTED TO BRING ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS TO THESE SAME LOCATIONS AGAIN LATE TONIGHT AND SUNDAY. PERIODS OF HEAVY RAINFALL TRAINING OVER THE PERMIAN BASIN AND WESTERN LOW ROLLING PLAINS WILL BRING AN INCREASED POTENTIAL FOR FLASH FLOODING THROUGH SUNDAY. TXZ046-061-068-091030- /O.EXB.KMAF.FF.A.0001.111008T1430Z-111010T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DAWSON-ECTOR-CRANE- INCLUDING THE CITIES OF...LAMESA...ODESSA...CRANE 930 AM CDT SAT OCT 8 2011 ...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS EXPANDED THE * FLASH FLOOD WATCH TO INCLUDE A PORTION OF WEST TEXAS... INCLUDING THE FOLLOWING AREAS...CRANE...DAWSON AND ECTOR. * THROUGH SUNDAY EVENING * PLENTIFUL MOISTURE AND LIFT ALONG AN UPPER LEVEL DISTURBANCE AND A STATIONARY FRONTAL BOUNDARY WILL ALLOW NUMEROUS SHOWERS AND THUNDERSTORMS TO DEVELOP ACROSS MUCH OF THE PERMIAN BASIN TODAY. AN ADDITIONAL ROUND OF THUNDERSTORMS IS EXPECTED TO ARRIVE AGAIN LATE TONIGHT INTO SUNDAY. * PERIODS OF HEAVY RAINFALL TRAINING OVER THE PERMIAN BASIN WILL BRING AN INCREASED POTENTIAL FOR FLASH FLOODING THROUGH SUNDAY. RAINFALL AMOUNTS OF 1 TO 3 INCHES...WITH ISOLATED HIGHER AMOUNTS WILL BE POSSIBLE ACROSS THE FLASH FLOOD WATCH AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. INDIVIDUALS SHOULD MONITOR THE WEATHER SITUATION CLOSELY. IF FLASH FLOODING IS OBSERVED...DO NOT ATTEMPT TO DRIVE YOUR VEHICLE OVER WATER COVERED ROADWAYS. && $$ TXZ047-048-051>053-062-063-069-070-091030- /O.EXT.KMAF.FF.A.0001.111008T1430Z-111010T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BORDEN-SCURRY-MARTIN-HOWARD-MITCHELL-MIDLAND-GLASSCOCK-UPTON- REAGAN- INCLUDING THE CITIES OF...SNYDER...STANTON...BIG SPRING... COLORADO CITY...MIDLAND...GARDEN CITY...MCCAMEY...RANKIN... BIG LAKE 930 AM CDT SAT OCT 8 2011 ...FLASH FLOOD WATCH NOW IN EFFECT THROUGH SUNDAY EVENING... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * A PORTION OF WEST TEXAS...INCLUDING THE FOLLOWING AREAS... BORDEN...GLASSCOCK...HOWARD...MARTIN...MIDLAND...MITCHELL... REAGAN...SCURRY AND UPTON. * THROUGH SUNDAY EVENING * PLENTIFUL MOISTURE AND LIFT ALONG AN UPPER LEVEL DISTURBANCE AND A STATIONARY FRONTAL BOUNDARY WILL ALLOW NUMEROUS SHOWERS AND THUNDERSTORMS TO DEVELOP ACROSS MUCH OF THE PERMIAN BASIN AND WESTERN LOW ROLLING PLAINS TODAY. AN ADDITIONAL ROUND OF THUNDERSTORMS IS EXPECTED TO ARRIVE AGAIN LATE TONIGHT INTO SUNDAY. * PERIODS OF HEAVY RAINFALL TRAINING OVER THE PERMIAN BASIN WILL BRING AN INCREASED POTENTIAL FOR FLASH FLOODING THROUGH SUNDAY. RAINFALL AMOUNTS OF 1 TO 3 INCHES...WITH ISOLATED HIGHER AMOUNTS WILL BE POSSIBLE ACROSS THE FLASH FLOOD WATCH AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. INDIVIDUALS SHOULD MONITOR THE WEATHER SITUATION CLOSELY. IF FLASH FLOODING IS OBSERVED...DO NOT ATTEMPT TO DRIVE YOUR VEHICLE OVER WATER COVERED ROADWAYS. && $$
488 WGUS64 KMAF 082058 FFAMAF FLOOD WATCH NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 358 PM CDT SAT OCT 8 2011 ...HEAVY RAINFALL AND FLOODING WILL BE POSSIBLE ACROSS MUCH OF THE PERMIAN BASIN AND THE WESTERN LOW ROLLING PLAINS THROUGH SUNDAY... .A STRONG UPPER LEVEL STORM SYSTEM WILL CONTINUE TO SPIN ACROSS THE SOUTHERN ROCKY MOUNTAINS THROUGH TONIGHT...BEFORE LIFTING NORTHEASTWARD TOWARD THE NORTHERN PLAINS SUNDAY AND SUNDAY NIGHT. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE WESTERN LOW ROLLING PLAINS AND THE EASTERN PERMIAN BASIN THIS AFTERNOON AND EVENING AHEAD OF THIS FEATURE. AN ADDITIONAL DISTURBANCE ROUNDING THE BASE OF THE UPPER LEVEL STORM SYSTEM IS EXPECTED TO BRING ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS TO THE PERMIAN BASIN AND WESTERN LOW ROLLING PLAINS LATE TONIGHT AND SUNDAY. PERIODS OF HEAVY RAINFALL TRAINING OVER THE PERMIAN BASIN AND WESTERN LOW ROLLING PLAINS WILL BRING AN INCREASED POTENTIAL FOR FLASH FLOODING THROUGH SUNDAY. TXZ046>048-051>053-061>063-068>070-091100- /O.CON.KMAF.FF.A.0001.000000T0000Z-111010T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DAWSON-BORDEN-SCURRY-MARTIN-HOWARD-MITCHELL-ECTOR-MIDLAND- GLASSCOCK-CRANE-UPTON-REAGAN- INCLUDING THE CITIES OF...LAMESA...SNYDER...STANTON... BIG SPRING...COLORADO CITY...ODESSA...MIDLAND...GARDEN CITY... CRANE...MCCAMEY...RANKIN...BIG LAKE 358 PM CDT SAT OCT 8 2011 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF WEST TEXAS...INCLUDING THE FOLLOWING AREAS... BORDEN...CRANE...DAWSON...ECTOR...GLASSCOCK...HOWARD... MARTIN...MIDLAND...MITCHELL...REAGAN...SCURRY AND UPTON. * THROUGH SUNDAY EVENING * PLENTIFUL MOISTURE AND LIFT ALONG AN UPPER LEVEL DISTURBANCE AND A STATIONARY FRONTAL BOUNDARY WILL ALLOW NUMEROUS SHOWERS AND THUNDERSTORMS TO DEVELOP ACROSS THE EASTERN PERMIAN BASIN AND THE WESTERN LOW ROLLING PLAINS THIS AFTERNOON AND EVENING. AN ADDITIONAL ROUND OF THUNDERSTORMS IS EXPECTED TO ARRIVE AGAIN LATE TONIGHT INTO SUNDAY. * PERIODS OF HEAVY RAINFALL TRAINING OVER THE PERMIAN BASIN AND THE WESTERN LOW ROLLING PLAINS WILL BRING AN INCREASED POTENTIAL FOR FLASH FLOODING THROUGH SUNDAY. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES...WITH ISOLATED HIGHER AMOUNTS WILL BE POSSIBLE ACROSS THE FLASH FLOOD WATCH AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. INDIVIDUALS SHOULD MONITOR THE WEATHER SITUATION CLOSELY. IF FLASH FLOODING IS OBSERVED...DO NOT ATTEMPT TO DRIVE YOUR VEHICLE OVER WATER COVERED ROADWAYS. && $$
449 WGUS64 KMAF 090922 FFAMAF URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 422 AM CDT SUN OCT 9 2011 ...HEAVY RAINFALL AND FLOODING WILL BE POSSIBLE OVER THE EASTERN PERMIAN BASIN THROUGH THIS MORNING... .A STRONG UPPER LEVEL TROUGH WILL CONTINUE TO DIG ACROSS THE SOUTHERN ROCKIES THIS MORNING BEFORE LIFTING NORTHEAST. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE OVER THE THE EASTERN PERMIAN BASIN UNTIL MIDDAY. HEAVY RAIN THAT MAY DEVELOP OVER THE EASTERN PERMIAN BASIN DURING THE MORNING HOURS COULD LEAD TO FLASH FLOODING. BY MIDDAY THE RAIN IS EXPECTED TO HAVE MOVED EAST ENDING THE THREAT OF FLOODING FOR THE AREA. TXZ046-051-061-062-068-069-091030- /O.CAN.KMAF.FF.A.0001.000000T0000Z-111010T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DAWSON-MARTIN-ECTOR-MIDLAND-CRANE-UPTON- INCLUDING THE CITIES OF...LAMESA...STANTON...ODESSA...MIDLAND... CRANE...MCCAMEY...RANKIN 422 AM CDT SUN OCT 9 2011 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR A PORTION OF WEST TEXAS HAS BEEN CANCELLED. WIDESPREAD HEAVY RAIN IS NOT EXPECTED OVER THE CENTRAL PERMIAN BASIN... SO THE WATCH WAS CANCELLED FOR THIS AREA. $$ TXZ047-048-052-053-063-070-091800- /O.EXT.KMAF.FF.A.0001.000000T0000Z-111009T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BORDEN-SCURRY-HOWARD-MITCHELL-GLASSCOCK-REAGAN- INCLUDING THE CITIES OF...SNYDER...BIG SPRING...COLORADO CITY... GARDEN CITY...BIG LAKE 422 AM CDT SUN OCT 9 2011 ...FLASH FLOOD WATCH NOW IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * A PORTION OF WEST TEXAS...INCLUDING THE FOLLOWING AREAS... BORDEN...GLASSCOCK...HOWARD...MITCHELL...REAGAN AND SCURRY. * UNTIL 1 PM CDT THIS AFTERNOON * PLENTIFUL MOISTURE AND LIFT ALONG AN UPPER LEVEL DISTURBANCE WILL ALLOW NUMEROUS SHOWERS AND THUNDERSTORMS TO DEVELOP ACROSS THE EASTERN PERMIAN BASIN THIS MORNING. * PERIODS OF HEAVY RAINFALL TRAINING OVER THE EASTERN PERMIAN BASIN WILL BRING AN INCREASED POTENTIAL FOR FLASH FLOODING THROUGH THIS MORNING. ADDITIONAL RAINFALL AMOUNTS OF AN INCH OR MORE WILL BE POSSIBLE ACROSS THE FLASH FLOOD WATCH AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. INDIVIDUALS SHOULD MONITOR THE WEATHER SITUATION CLOSELY. IF FLASH FLOODING IS OBSERVED...DO NOT ATTEMPT TO DRIVE YOUR VEHICLE OVER WATER COVERED ROADWAYS. && $$
048 WGUS64 KMAF 091713 FFAMAF FLOOD WATCH NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1213 PM CDT SUN OCT 9 2011 TXZ047-048-052-053-063-070-091815- /O.CAN.KMAF.FF.A.0001.000000T0000Z-111009T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BORDEN-SCURRY-HOWARD-MITCHELL-GLASSCOCK-REAGAN- INCLUDING THE CITIES OF...SNYDER...BIG SPRING...COLORADO CITY... GARDEN CITY...BIG LAKE 1213 PM CDT SUN OCT 9 2011 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR A PORTION OF WEST TEXAS HAS BEEN CANCELED. THE THREAT OF WIDESPREAD HEAVY RAINFALL HAS PAST. THEREFORE...THE FLASH FLOOD WATCH HAS BEEN CANCELED. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood watch went out at Oct 8, 12:40 AM CDT, 4 hours 7 minutes earlier.
Area forecast discussion, Oct 8, 12:40 AM CDT, 4 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1240 AM CDT SAT OCT 8 2011 .DISCUSSION... && .AVIATION... THUNDERSTORMS BEGINNING TO DEVELOP ACROSS SOUTHEAST NEW MEXICO... THE TRANS PECOS... AND THE PERMIAN BASIN. HAVE INCLUDED TSRA AT ALL TAF SITES EXCEPT CNM WHICH SHOULD STAY WEST OF THE CONVECTION. STORMS SHOULD CONTINUE MUCH OF THE NIGHT... STRONG WINDS...HAIL AND MVFR CIGS AND VSBYS POSSIBLE NEAR STORMS. && .PREV DISCUSSION... /ISSUED 1229 AM CDT SAT OCT 8 2011/ UPDATE... A BRIEF UPDATE HAS BEEN ISSUED TO INCLUDE SEVERE THUNDERSTORM WATCH NUMBER 863. DISCUSSION... RAPID THUNDERSTORM DEVELOPMENT IS EXPECTED ALONG AND AHEAD OF A COLD FRONT THROUGH THE EARLY MORNING HOURS. THE FRONT CURRENTLY EXTENDS FROM THE NM/TX BORDER WEST OF AMARILLO...SOUTHWARD INTO EXTREME EAST CENTRAL NM...AND THEN SSW ACROSS LEA COUNTY. TWO NEW STORMS HAVE ALREADY DEVELOPED OVER NORTHERN LEA COUNTY IN THE LAST SEVERAL MINUTES. OTHER LOCATIONS OF INTEREST WILL BE ACROSS THE PERMIAN BASIN...ESPECIALLY FROM MAF NE THROUGH THE CENTRAL PERMIAN BASIN...AS THE CAP CONTINUES TO WEAKEN. EFFECTIVE BULK SHEAR MAGNITUDES OF 50 KT OR GREATER AND SBCAPE NEAR 1-1.5K J/KG WILL SUPPORT HAIL AND DAMAGING WINDS. THE LATTER WILL BECOME MORE LIKELY THROUGH THE EARLY MORNING HOURS...WITH BOWING LINE SEGMENTS POSSIBLE. THE UPDATED ZONES HAVE BEEN SENT. && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. &&
Hazardous weather outlook, Oct 7, 2:05 PM CDT, 14 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 205 PM CDT FRI OCT 7 2011 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-081915- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 205 PM CDT FRI OCT 7 2011 /105 PM MDT FRI OCT 7 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS WILL BE POSSIBLE LATE THIS AFTERNOON... MAINLY ALONG AND EAST OF A TATUM...KERMIT...MARATHON...BIG BEND NATIONAL PARK LINE. THUNDERSTORMS ARE EXPECTED TO BECOME MORE SCATTERED TO NUMEROUS IN COVERAGE LATE TONIGHT...ESPECIALLY ACROSS THE PERMIAN BASIN...THE FAR SOUTHEASTERN NEW MEXICO PLAINS...AND THE TRANS PECOS REGION. A FEW STORMS COULD BECOME SEVERE THIS AFTERNOON AND TONIGHT...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY SEVERE WEATHER HAZARDS. HEAVY RAIN MAY CAUSE LOCALIZED FLASH FLOODING LATE TONIGHT. GUSTY SOUTHWESTERLY WINDS...LOW RELATIVE HUMIDITY...AND VERY HIGH FIRE DANGER WILL CREATE CONDITIONS FAVORABLE FOR RAPID FIRE GROWTH AND SPREAD ACROSS THE GUADALUPE MOUNTAINS THROUGH EARLY THIS EVENING. A RED FLAG WARNING IS IN EFFECT UNTIL 9 PM MDT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED TO NUMEROUS THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS WEST TEXAS AND SOUTHEAST NEW MEXICO SATURDAY...SATURDAY NIGHT...AND SUNDAY...ESPECIALLY ACROSS THE PERMIAN BASIN...THE TRANS PECOS REGION...AND THE FAR SOUTHEASTERN NEW MEXICO PLAINS. HEAVY RAINFALL AND FLASH FLOODING WILL BE THE PRIMARY HAZARD WITH THESE THUNDERSTORMS THIS WEEKEND. .SPOTTER INFORMATION STATEMENT... THERE IS A LOW CHANCE OF SPOTTER ACTIVATION THIS AFTERNOON AND EVENING...PRIMARILY ACROSS LOCATIONS EAST OF A TATUM...KERMIT... FORT STOCKTON LINE. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Oct 8, 12:11 AM CDT, 4 hours 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1211 AM CDT SAT OCT 8 2011 TXZ050-051-062-080545- MARTIN-MIDLAND-ANDREWS- 1211 AM CDT SAT OCT 8 2011 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING EASTERN ANDREWS...NORTHWESTERN MIDLAND AND WESTERN MARTIN COUNTIES UNTIL 1245 AM CDT... A STRONG THUNDERSTORM WAS LOCATED 12 MILES SOUTHWEST OF TARZAN AT 1209 AM CDT...MOVING NORTHEAST AT 40 MPH. AREAS AFFECTED BY THIS THUNDERSTORM INCLUDE TARZAN AND MOTORISTS ON STATE HIGHWAY 349. SMALL HAIL UP TO THE SIZE OF DIMES...WIND GUSTS NEAR 50 MPH AND DEADLY LIGHTNING STRIKES CAN BE EXPECTED WITH THIS STORM. PRECAUTIONARY/PREPAREDNESS ACTIONS... GUSTY WIND MAY OCCUR WELL AHEAD OF THE RAIN. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER. SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AWAY FROM WINDOWS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM CDT SATURDAY MORNING FOR SOUTHEAST NEW MEXICO AND WEST TEXAS. &&
Special weather statement, Oct 8, 12:46 AM CDT, 4 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1246 AM CDT SAT OCT 8 2011 TXZ046-047-051-080630- DAWSON-MARTIN-BORDEN- 1246 AM CDT SAT OCT 8 2011 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING EASTERN DAWSON...NORTH CENTRAL MARTIN AND WEST CENTRAL BORDEN COUNTIES UNTIL 130 AM CDT... A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTHWEST OF FLOWER GROVE AT 1246 AM CDT...MOVING NORTHEAST AT 40 MPH. STRONG WIND UP TO 50 MPH WILL BE THE MAIN CONCERN WITH THIS STORM. PRECAUTIONARY/PREPAREDNESS ACTIONS... GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM CDT SATURDAY MORNING FOR SOUTHEAST NEW MEXICO AND WEST TEXAS. &&
Special weather statement, Oct 8, 12:49 AM CDT, 3 hours 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1249 AM CDT SAT OCT 8 2011 NMZ029-080615- NORTHERN LEA COUNTY- 1149 PM MDT FRI OCT 7 2011 ...SIGNIFICANT WEATHER ADVISORY FOR A LINE OF STRONG THUNDERSTORMS AFFECTING NORTHERN LEA COUNTY UNTIL 1215 AM MDT... A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 4 MILES NORTHWEST OF CROSSROADS TO 12 MILES WEST OF MCDONALD AT 1148 PM MDT...MOVING EAST AT 25 MPH. SMALL HAIL UP TO THE SIZE OF DIMES...WIND GUSTS NEAR 50 MPH AND DEADLY LIGHTNING STRIKES CAN BE EXPECTED WITH THIS STORM. PRECAUTIONARY/PREPAREDNESS ACTIONS... GUSTY WIND MAY OCCUR WELL AHEAD OF THE RAIN. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER. SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AWAY FROM WINDOWS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM MDT SATURDAY MORNING FOR SOUTHEAST NEW MEXICO AND WEST TEXAS. &&
Special weather statement, Oct 8, 1:27 AM CDT, 3 hours 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 127 AM CDT SAT OCT 8 2011 TXZ062-069-070-080715- MIDLAND-REAGAN-UPTON- 127 AM CDT SAT OCT 8 2011 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING NORTHEASTERN UPTON...NORTHWESTERN REAGAN AND SOUTH CENTRAL MIDLAND COUNTIES UNTIL 215 AM CDT... A STRONG THUNDERSTORM WAS LOCATED 23 MILES SOUTHWEST OF MIDKIFF AT 127 AM CDT...MOVING NORTHEAST AT 35 MPH. STRONG WIND TO 50 MPH WILL BE THE MAIN CONCERN WITH THIS STORM. PRECAUTIONARY/PREPAREDNESS ACTIONS... GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM CDT SATURDAY MORNING FOR SOUTHEAST NEW MEXICO AND WEST TEXAS. &&
Special weather statement, Oct 8, 2:14 AM CDT, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 214 AM CDT SAT OCT 8 2011 TXZ046-047-051-052-080800- DAWSON-HOWARD-MARTIN-BORDEN- 214 AM CDT SAT OCT 8 2011 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING BORDEN...NORTHEASTERN MARTIN...NORTHWESTERN HOWARD AND SOUTHEASTERN DAWSON COUNTIES UNTIL 300 AM CDT... A STRONG THUNDERSTORM WAS LOCATED 6 MILES EAST OF SPARENBERG AT 214 AM CDT...MOVING NORTHEAST AT 40 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM CDT SATURDAY MORNING FOR SOUTHEAST NEW MEXICO AND WEST TEXAS. &&
Special weather statement, Oct 8, 3:12 AM CDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 312 AM CDT SAT OCT 8 2011 TXZ045-080900- GAINES- 312 AM CDT SAT OCT 8 2011 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING NORTHERN GAINES COUNTY UNTIL 400 AM CDT... A STRONG THUNDERSTORM WAS LOCATED 11 MILES NORTH OF PAYNES CORNER AT 312 AM CDT...MOVING NORTHEAST AT 25 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM CDT SATURDAY MORNING FOR SOUTHEAST NEW MEXICO AND WEST TEXAS. &&
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 8, 12:19 AM CDT | Severe Thunderstorm Warning | MAF | Dawson, Martin | 26 min |
| Oct 8, 3:37 AM CDT | Areal Flood Advisory | MAF | Ector, Midland | 113 min |
| Oct 8, 4:39 AM CDT | Flash Flood Warning | MAF | Midland | 2 hr |
| Oct 8, 4:52 AM CDT | Areal Flood Advisory | MAF | Martin | 113 min |
| Oct 8, 4:55 AM CDT | Areal Flood Advisory | MAF | Crane, Upton | 2 hr |
| Oct 8, 5:23 AM CDT | Areal Flood Advisory | MAF | Dawson | 112 min |
| Oct 8, 5:51 AM CDT | Areal Flood Advisory | MAF | Borden, Howard | 114 min |
| Oct 8, 6:31 AM CDT | Areal Flood Advisory | MAF | Borden, Howard, Mitchell, Scurry | 119 min |
| Oct 8, 6:51 AM CDT | Areal Flood Advisory | MAF | Glasscock, Midland | 114 min |
| Oct 8, 9:02 AM CDT | Areal Flood Advisory | MAF | Borden, Howard, Mitchell, Scurry | 3 hr |
| Oct 8, 10:03 AM CDT | Areal Flood Advisory | MAF | Glasscock, Howard, Martin, Midland, Reagan, Upton | 3 hr |
| Oct 8, 11:58 AM CDT | Areal Flood Advisory | MAF | Glasscock, Howard, Mitchell, Reagan, Scurry | 3 hr |
| Oct 8, 1:30 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Pecos | 20 min |
| Oct 8, 1:31 PM CDT | Severe Thunderstorm Warning | MAF | Terrell | 59 min |
| Oct 8, 2:09 PM CDT | Severe Thunderstorm Warning | MAF | Terrell | 66 min |
Nearby
Flash Flood Watches in Texas, 2011Every flash flood watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.